| Model Number |
231035 |
| Medical Device Problem Codes |
Device Contamination with Chemical or Other Material (2944); Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/02/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a piece of plastic was found inside the dilator of the ureteral access sheath before use.A piece of plastic was pushed out from the dilator on the hub side by the guidewire when the guidewire was inserted from the distal tip before use on the patient.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event is confirmed, supplier manufacturing related.Photo samples were submitted and the ureteral access sheath was returned in the opened original packaging.Evaluation of the photo samples noted "foreign matter" appearing to be a piece of plastic in a clear jar next to the access sheath.Visual evaluation of the physical sample noted that the foreign material found in the device was glue that is used during manufacturing; this is out of specifications.When the hub is glued to the dilator there is a possibility of excessive glue being built up on the inside of the sample, which is to be cleared out by production personnel.The root cause for this event was identified as "missed at inspection".No manufacturing issues or non-conformances were noted during review of the dhr that could have caused or contributed to the reported failure.Therefore dhr is not required.A label/pack review is not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
Event or Problem Description
It was reported that a piece of plastic was found inside the dilator of the ureteral access sheath before use.A piece of plastic was pushed out from the dilator on the hub side by the guidewire when the guidewire was inserted from the distal tip before use on the patient.Per additional information via email from ibc on 12may2023, stated that this plastic piece was a foreign material.